MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombocytopenia (4431)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: an impella cp was inserted via right femoral artery access in a male patient of undocumented age presenting with acute myocardial infarction and cardiogenic shock.The patient's clinical condition prior to support initiation was reported as scai shock stage e.Prior to impella cp implantation, the patient was receiving extracorporeal membrane oxygenation (ecmo) as the primary support modality, as well as inotropes, vasopressors, and respiratory support.The impella cp was utilized for left ventricular venting during ecmo support.One day after implantation, a purge cassette malfunction was identified when a purge occlusion alarm was displayed on the automated impella controller.The purge cassette was removed and replaced.Following replacement, purge pressure and purge flow returned to appropriate levels.There was no interruption in hemodynamic support and no reported patient injury related to the event.During the course of support, the treating team also expressed concerns for possible heparin-induced thrombocytopenia (hit).As a precaution, the purge solution was changed to sodium bicarbonate and systemic anticoagulation was transitioned to argatroban.Platelet count information sufficient to confirm the onset of hit were not reported.Throughout support, the device was reported to function as intended at performance level p-8 with a flow rate of 3.3 l/min using a purge solution of 5% dextrose in water with sodium bicarbonate.After 6 days of support, the impella cp was successfully weaned and explanted.Whether the patient remained on ecmo support was not reported.No additional intervention beyond purge cassette replacement and modification of anticoagulation management was required.There was no identified clinical adverse event identified with the purge event.
 
Additional Manufacturer Narrative
The device is available for return.This is one of two related reports.This report represents the impella cp and another report will be submitted to represent the purge cassette.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50435885
Report Number1220648-2026-11954
Device Sequence Number21438344
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)280204(10)2027904903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027904903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Extra Corporeal Membrane Oxygenation.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceAsian